Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS El Paso, TX

May 14, 2006Doña Ana County, Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 14, 2006, 7:45 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 7:45 PM MDT (01:45 UTC)
Expired
May 14, 2006, 8:45 PM MDT
In force
60 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Doña Ana County, NM, Otero County, NM

The radar

The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 6:45 PM MDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:02 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 14, 2:02 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MDT SUN MAY 14 2006

.SYNOPSIS...
A COLD FRONT HAS BEGUN TO PUSH INTO THE AREA FROM THE EAST THIS
AFTERNOON. EAST WINDS WILL INCREASE WITH STRONGER AND GUSTY WINDS
ON THE WEST SLOPES OF LOCAL MOUNTAINS. THE EAST FLOW WILL BRING IN
MOIST AND UNSTABLE AIR TO THE REGION WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS POSSIBLE FOR MUCH OF THE WEEK. TEMPERATURES WILL BE
MUCH COOLER TOMORROW...BUT WILL WARM UP BY THE MIDDLE OF THE
WEEK.

&&

.DISCUSSION...
A COLD FRONT HAS PUSHED INTO THE EASTERN PORTIONS OF THE FORECAST
AREA THIS AFTERNOON. THE FRONT IS EXPECTED TO CONTINUE TO PUSH
WEST TO THE ARIZONA STATE LINE BY TOMORROW. EAST WINDS ASSOCIATED
WITH THE FRONT WILL INCREASE LATE THIS AFTERNOON AND EVENING WITH
MUCH STRONGER GUSTS OF UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES
OF LOCAL MOUNTAINS TONIGHT THROUGH TOMORROW.

EAST FLOW BEHIND THE FRONT WILL BRING IN A MOIST AND UNSTABLE AIR
MASS TO THE REGION. WEAK UPPER LEVEL DISTURBANCES DROPPING SOUTH
ALONG THE FRONT SIDE OF THE UPPER RIDGE WILL PROVIDE LIFT TO
TRIGGER SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE RIVER TONIGHT
AND MORE WIDESPREAD TOMORROW AND TUESDAY. UPSLOPE FLOW DUE TO
MOUNTAIN OROGRAPHICS AND THE FRONTAL BOUNDARY WILL ALSO SERVE TO
HELP FOCUS CONVECTION OVER THE AREA THE NEXT FEW DAYS. WITH
PRECIPITABLE WATER VALUES NEAR AN INCH...SOME BRIEF MODERATE TO
HEAVY SHOWERS MAY OCCUR BUT RAINFALL ACCUMULATIONS WILL BE SPOTTY
AT BEST. WITH STRONG DIRECTIONAL SHEAR IN PLACE SOME OF THE STORMS
MAY APPROACH SEVERE CRITERIA WITH SMALL HAIL AND STRONG WIND
GUSTS POSSIBLE.

FROM LATE WEDNESDAY THROUGH NEXT WEEKEND A STATIC PATTERN WILL
SET UP WITH THE WESTERN PART OF THE COUNTRY DOMINATED BY A HIGH
PRESSURE RIDGE ALOFT. WARMER TEMPERATURES WILL OCCUR WHILE THE
RIDGE IS IN PLACE. MOISTURE AT THE LOWER AND MID LEVELS WILL
REMAIN TRAPPED BENEATH THE RIDGE WITH NO MECHANISM FOR FLUSHING
OUT THE MOISTURE. PRECIPITABLE WATER VALUES WILL VARY BETWEEN .7
AND 1 INCH WITH A MARGINALLY UNSTABLE ATMOSPHERE PRESENT BY
AFTERNOON. THIS WILL RESULT IN A PERSISTENT PATTERN OF ISOLATED
THUNDERSTORMS OCCURRING IN THE AFTERNOON AND EVENING THROUGH NEXT
WEEKEND. WITH AVAILABLE MOISTURE LIMITED...GENERALLY LIGHT OR
TRACE AMOUNTS OF RAIN WILL BE WHAT OCCURS WITH AREA MOUNTAINS
HAVING BETTER CHANCES FOR MEASURABLE RAIN.

&&

.AVIATION...VALID 15/00Z-16/00Z
VFR CONDITIONS WITH BRIEF PERIODS OF MVFR CEILINGS AND VSBYS NEAR
ISOLATED THUNDERSTORMS. STRONGER GUSTY WINDS ALONG WEST SLOPES OF
LOCAL MOUNTAINS WITH MODERATE LOW LEVEL MECHANICAL TURBULENCE
VICINITY OF AREA MOUNTAINS. CHANCE OF THUNDERSTORMS OVER THE
SOUTHERN SACRAMENTO MOUNTAINS THIS LATE AFTERNOON AND EVENING WITH
ADDITIONAL ISOLATED THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE
TONIGHT AND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  80  59  85  63 /  20  20  20  20  20
SIERRA BLANCA TX        52  72  51  78  52 /  20  20  20  20  20
LAS CRUCES              61  81  58  84  60 /  20  20  20  20  20
ALAMOGORDO              59  78  56  84  58 /  20  30  30  20  20
CLOUDCROFT              40  54  39  63  38 /  40  40  40  30  30
TRUTH OR CONSEQUENCES   61  80  58  84  58 /  20  20  20  20  20
SILVER CITY             53  74  51  77  52 /  10  30  30  30  20
DEMING                  61  82  57  87  58 /  10  10  10  20  20
LORDSBURG               56  85  56  90  55 /   0  10  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NONE

04
Hazardous weather outlook, May 14, 4:15 AM MDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
415 AM MDT SUN MAY 14 2006

NMZ022>025-030>032-TXZ055-056-150230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
415 AM MDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT WITH A FEW STORMS
PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH AND UP TO A QUARTER
INCH OF RAIN. STRONGEST STORMS WILL BE EAST OF THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE WIND GUSTS TO 50
MPH...HAIL AND OVER A HALF INCH OF RAIN.

ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY NIGHT.

ROGASH

In the hours before

Special weather statement, May 14, 1:55 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
155 PM MDT SUN MAY 14 2006

NMZ032-TXZ055-152000-
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
155 PM MDT SUN MAY 14 2006

A STRONG BACKDOOR COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT
TONIGHT. THIS FRONT WILL PRODUCE LOCALLY STRONG WINDS OF 30 TO 35
MPH WITH GUSTS TO AROUND 45 MPH ON WEST FACING MOUNTAIN SLOPES
TONIGHT INTO MONDAY.

ADAIR
Special weather statement, May 14, 4:43 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
443 PM MDT SUN MAY 14 2006

NMZ023>025-032-TXZ055-056-150045-
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
443 PM MDT SUN MAY 14 2006

A COLD FRONT MOVING IN FROM THE EAST AND A SERIES OF WEAK UPPER
LEVEL DISTURBANCES CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST
WILL CAUSE THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND INTO
TONIGHT...MAINLY EAST OF THE RIO GRANDE.  SOME OF THESE STORMS
COULD HAVE LARGE HAIL AND STRONG GUSTY WINDS IN EXCESS OF 55 MPH.
STRONG OUTFLOW WINDS FROM THESE STORMS MAY CAUSE LOW VISIBILITY
DUE TO BLOWING DUST AND SAND. DRIVERS SHOULD BE PREPARED FOR
POSSIBLE HAZARDOUS CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO...OTHER MEDIA SOURCES...OR THE
NWS WEB SITE AT WEATHER.GOV/ELPASO FOR UPDATES AND ADDITIONAL
INFORMATION.
Local storm report, May 14, 7:00 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
700 PM MDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 SE TIMBERON           32.62N 105.66W
05/14/2006  E0.75 INCH       OTERO              NM   TRAINED SPOTTER

0610 PM     HAIL             2 SE TIMBERON           32.62N 105.66W
05/14/2006  E1.00 INCH       OTERO              NM   TRAINED SPOTTER

            SPOTTER RELAYED A REPORT OF QUARTER SIZE HAIL JUST
            OUTSIDE OF TIMBERON AT THE SACRAMENTAL LOOKOUT

&&

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:42 PM MDTSevere Thunderstorm WarningEPZOtero63 min
May 14, 6:44 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero61 min
May 14, 7:23 PM MDTSevere Thunderstorm WarningEPZHudspeth67 min
May 14, 9:27 PM MDTSevere Thunderstorm WarningEPZEl Paso55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.